Back to Ask the Diabetes Team Ask the Diabetes Team

From Canada:

I've had type 1 diabetes and have been controlling it with NPH and Humalog for about nine months, but for the past week or so, I have become seriously insulin resistant and have had to triple my insulin dosage to keep my blood sugar under control. I've been taking Accutane for a about and month and a half, but I'm not sure whether it inhibits the effects of insulin. What could be causing this?


If Accutane is the only thing that has changed, I'd stop the Accutane and see if things go back to the way they were. You can always restart the Accutane if this is not the cause. Also, talk to your diabetes team and also whoever prescribed the Accutane to see if there is some connection or alternative.


[Editor's comment: Another possibility is that your honeymoon has ended, and your inulin requirements have now greatly increased. SS]

Original posting 22 Mar 2003
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.